Skip to main content

Research Repository

Advanced Search

Double-diffusive Hadley-Prats flow in a porous medium subject to gravitational variation

Matta, Anjanna; Narayana, P. A.L.; Hill, Antony A.

Authors

Anjanna Matta

P. A.L. Narayana

Antony Hill Antony.Hill@uwe.ac.uk
Associate Dean - Quality, Learning & Teaching



Abstract

© 2015 Elsevier Masson SAS. All rights reserved. A model for double-diffusive porous Hadley-Prats flow under the effect of a variable gravity field is explored. Both linear instability and nonlinear stability analyses are performed to assess the suitability of linear theory to predict the destabilisation of the flow. The resultant eigenvalue problems for both theories are solved using shooting and fourth order Runga-Kutta methods for various flow governing parameters. The results indicate that both the linear and nonlinear results undergo quantitative changes subject to horizontal thermal and solutal gradients along with the presence and absence of gravity and mass flow variations. For certain parameter ranges there are also substantial regions of potential subcritical instability, such that instabilities may arise before the linear stability threshold is reached.

Citation

Matta, A., Narayana, P. A., & Hill, A. A. (2016). Double-diffusive Hadley-Prats flow in a porous medium subject to gravitational variation. International Journal of Thermal Sciences, 102, 300-307. https://doi.org/10.1016/j.ijthermalsci.2015.10.034

Journal Article Type Article
Acceptance Date Oct 27, 2015
Publication Date Apr 1, 2016
Journal International Journal of Thermal Sciences
Print ISSN 1290-0729
Publisher Elsevier
Peer Reviewed Peer Reviewed
Volume 102
Pages 300-307
DOI https://doi.org/10.1016/j.ijthermalsci.2015.10.034
Keywords double diffusive convection, porous medium, gravity effect
mass flow, energy stability analysis
Public URL https://uwe-repository.worktribe.com/output/921225
Publisher URL http://dx.doi.org/10.1016/j.ijthermalsci.2015.10.034